Existence and qualitative properties of solutions to a quasilinear elliptic equation involving the Hardy-Leray potential. (English) Zbl 1291.35082

Summary: In this work, we deal with the existence and qualitative properties of the solutions to a supercritical problem involving the \(-\Delta p(\cdot )\) operator and the Hardy-Leray potential. Assuming \(0\in\varOmega\), we study the regularizing effect due to the addition of a first order nonlinear term, which provides the existence of solutions with a breaking of resonance. Once we have proved the existence of a solution, we study the qualitative properties of the solutions such as regularity, monotonicity and symmetry.


35J62 Quasilinear elliptic equations
35J20 Variational methods for second-order elliptic equations
35J25 Boundary value problems for second-order elliptic equations
35J70 Degenerate elliptic equations
35J92 Quasilinear elliptic equations with \(p\)-Laplacian
46E30 Spaces of measurable functions (\(L^p\)-spaces, Orlicz spaces, Köthe function spaces, Lorentz spaces, rearrangement invariant spaces, ideal spaces, etc.)
46E35 Sobolev spaces and other spaces of “smooth” functions, embedding theorems, trace theorems
Full Text: DOI


[1] Bènilan, P.; Boccardo, L.; Gallout, T.; Gariepy, R.; Pierre, M.; Vázquez, J., An \(L^1\)-theory of existence and uniqueness of solutions of nonlinear elliptic equations, Ann. Sc. Norm. Super. Pisa, Cl. Sci., 22, 2, 241-273, (1995) · Zbl 0866.35037
[2] Berestycki, H.; Nirenberg, L., On the method of moving planes and the sliding method, Bull. Soc. Brasil. Mat. (N.S., 22, 1, 1-37, (1991) · Zbl 0784.35025
[3] Boccardo, L.; Murat, F., Almost everywhere convergence of the gradients of solutions to elliptic and parabolic equations, Nonlinear Anal., 19, 19, 581-597, (1992) · Zbl 0783.35020
[4] Boccardo, L.; Murat, F.; Puel, J. P., Résultats d’existence pour certains problèmes elliptiques quasilinéaires, Ann. Sc. Norm. Super. Pisa, 11, 2, 213-235, (1984) · Zbl 0557.35051
[5] Dall’Aglio, A., Approximated solutions of equations with \(L^1\) data. application to the H-convergence of quasi-linear parabolic equations, Ann. Mat. Pura Appl., 170, 4, 207-240, (1996) · Zbl 0869.35050
[6] Dal Maso, G.; Murat, F.; Orsina, L.; Prignet, A., Renormalized solutions of elliptic equations with general measure data, Ann. Sc. Norm. Super. Pisa Cl. Sci. (4), 28, 4, 741-808, (1999) · Zbl 0958.35045
[7] Damascelli, L.; Pacella, F., Monotonicity and symmetry of solutions of p-Laplace equations, \(1 < p < 2\), via the moving plane method, Ann. Sc. Norm. Super. Pisa Cl. Sci. (4), 26, 4, 689-707, (1998) · Zbl 0930.35070
[8] Damascelli, L.; Pacella, F., Monotonicity and symmetry results for p-Laplace equations and applications, Adv. Differential Equations, 5, 7-9, 1179-1200, (2000) · Zbl 1002.35045
[9] Damascelli, L.; Sciunzi, B., Regularity, monotonicity and symmetry of positive solutions of m-Laplace equations, J. Differential Equations, 206, 2, 483-515, (2004) · Zbl 1108.35069
[10] Dávila, J.; Peral, I., Nonlinear elliptic problems with a singular weight on the boundary, Calc. Var. Partial Differential Equations, 41, 3-4, 567-586, (2011) · Zbl 1232.35048
[11] Di Benedetto, E., \(C^{1 + \alpha}\) local regularity of weak solutions of degenerate elliptic equations, Nonlinear Anal., 7, 8, 827-850, (1983) · Zbl 0539.35027
[12] Gidas, B.; Ni, W. M.; Nirenberg, L., Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68, 3, 209-243, (1979) · Zbl 0425.35020
[13] Heinonen, J.; Kilpeläinen, T.; Martio, O., Nonlinear potential theory of degenerate elliptic equations, Oxford Mathematical Monographs, (1993), Clarendon Press Oxford · Zbl 0780.31001
[14] Lieberman, G. M., Boundary regularity for solutions of degenerate elliptic equations, Nonlinear Anal., 12, 11, 1203-1219, (1988) · Zbl 0675.35042
[15] Merchán, S.; Peral, I., Remarks on the solvability of an elliptic equation with a supercritical term involving the Hardy-Leray potential, J. Math. Anal. Appl., 394, 347-359, (2012) · Zbl 1248.35081
[16] S. Merchán, L. Montoro, Remarks on the existence of solutions to some quasilinear elliptic problems involving the Hardy-Leray potential, Ann. Mat. Pura Appl., http://dx.doi.org/10.1007/s10231-012-0293-7.
[17] Montoro, L.; Sciunzi, B.; Squassina, M., Asymptotic symmetry for a class of quasi-linear parabolic problems, Adv. Nonlinear Stud., 10, 4, 789-818, (2010) · Zbl 1253.35009
[18] Tolksdorf, P., Regularity for a more general class of quasilinear elliptic equations, J. Differential Equations, 51, 1, 126-150, (1984) · Zbl 0488.35017
[19] Pucci, P.; Serrin, J., The maximum principle, (2007), Birkhäuser Boston · Zbl 1134.35001
[20] Serrin, J., Local behavior of solutions of quasi-linear equations, Acta Math., 111, 247-302, (1964) · Zbl 0128.09101
[21] Serrin, J., A symmetry problem in potential theory, Arch. Ration. Mech. Anal., 43, 4, 304-318, (1971) · Zbl 0222.31007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.